MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES¿ 3D ULTRA IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES¿ 3D ULTRA IMPLANT; COCHLEAR IMPLANT
Model Number CI-1601-04
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Purulent Discharge (1812); Fall (1848); Head Injury (1879); Wound Infection (2447); Medical device site infection (4845)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Event or Problem Description
The recipient reportedly experienced a fall and hit their head, after which the surgeon noted that the postauricular wound is tender to palpations and had begun to dehisce and had intermittent purulent drainage.Since january, the recipient had been treated with duricef.Upon further physical examination, wound dehiscence was observed along the anterior portion of the cochlear implant, with exposed underlying hardware.Visual inspection revealed purulence and crusting within the wound.Imaging confirmed the implant was unremarkable.Due to the lack of healing with conservative wound care, the surgeon decided to proceed with explantation.The recipient was explanted.The wound was copiously irrigated and treated with a triple antibiotic solution, then closed in multiple layers.At the time of surgery, the recipient¿s antibiotic therapy was changed from duricef to augmentin.The recipient is planned for re-implantation at a later date once the infection has resolved.
 
Additional Manufacturer Narrative
Additional information: sections b.1, h.1, & h.6.Advanced bionics considers the investigation into this reportable event as closed.The recipient is reportedly healing well.The external visual inspection revealed the electrode was severed and silicone damage was observed on the top and bottom cover of the device.These are believed to have occurred during revision surgery.The device passed the photographic imaging inspection.System lock was verified.The electrode condition prevented an electrical test from being performed.The device passed the electrical tests performed.This device was explanted for medical reasons.However, this device had a short in the electrode pocket.This version of the hires ultra device is no longer distributed.A corrective action was implemented.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES¿ 3D ULTRA IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
lacey o'linn
28515 westinghouse place
valencia, CA 91355
MDR Report Key24960463
Report Number3006556115-2026-00382
Device Sequence Number10566574
Product Code MCM
UDI-Device Identifier07630016862250
UDI-Public(01)07630016862250(11)181212(17)211130
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2021
Device Model NumberCI-1601-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale